Uniform Distributions on Spheres in Finite DimensionalLαand Their Generalizations

Paweł Szabłowski

Abstract

We characterize uniform distributions on spheres in n-dimensional spacesLαby certain Cauchy-like (n−1)-dimensional distributions of the quotients and derive some properties of mixtures of uniform distributions on such spheres, i.e.,α-spherical distributions. We feel that a simple Cauchy-like distribution is much simpler to deal with than the usual description of a uniform distribution on the sphere.
Author Paweł Szabłowski ZATO
Paweł Szabłowski,,
- Department of Analysis and Sigularity Theory
Journal seriesJournal of Multivariate Analysis, ISSN 0047-259X
Issue year1998
Vol64
No2
Pages103-117
Keywords in EnglishCauchy distribution, distributions of quotients, spaceLα, uniform distributions on spheres
DOIDOI:10.1006/jmva.1997.1718
URL http://www.sciencedirect.com/science/article/pii/S0047259X97917188
Score (nominal)25
Publication indicators WoS Impact Factor: 2006 = 0.763 (2) - 2007=0.925 (5)
Citation count*22 (2015-04-21)
Cite
Share Share



* presented citation count is obtained through Internet information analysis and it is close to the number calculated by the Publish or Perish system.
Back